

Asia- Pacific Vaccinology Meeting Philippines Edition

Organized by the Mérieux Foundation & the Pediatric Infectious Disease Society of the Philippines



Scientific Committee:

- Nancy Bermal, MD
- Fatima Gimenez, MD
- Mary Antonette Madrid, MD
- Maria Angela Maronilla, MD
- Valentina Picot, DVM



Scientific Programme

Day 1- Nov30, 2022

17h30-18h30	Registration	
18h30-18h45	Welcome and Opening Remarks	Valentina Picot Mérieux Foundation Fatima I. Gimenez, MD President, Pediatric Infectious Disease Society of the Philippines Beverly Lorraine C. Ho, MD, MPH OIC-Undersecretary, Public Health Services Team Department of Health
18h45-19h00	Understanding the Philippines healthcare system and its impact on the National Immunization Program	Manuel M. Dayrit, MD Adjunct Professor & former Dean, Ateneo School of Medicine and Public Health
19h30	Welcome Reception	

Day 2- Dec 1, 2022

518551011	Overview on COVID-19 Vaccines	
	Chair: Fatima I. Gimenez, M.D.	

9h00-9h20	Lecture : COVID Vaccines: Update on Immunogenicity and Efficacy	Nina G. Gloriani, MD, PhD Former Head- DOST Vaccine Expert Panel
5 min	Q/A	
9h25-9h40	Lecture : Update on Safety of COVID-19 Vaccines	Rommel Crisenio M. Lobo, MD Former Vice-Chair – National Adverse Events Following Immunization Committee (NAEFIC)
5 min	Q/A	
9h45-10h15	Coffee / Tea Break	
10h15-10h35	Lecture: Post- COVID Syndrome	Marissa M. Alejandria, MD, MSc Director, Institute of Clinical Epidemiology UP-CM National Institutes of Health
5 min	Q/A	
10h40-11h00	Lecture: MIS-C : Philippine Experience	Imelda Asetre-Luna, MD Pediatric Infectious Disease Specialist St. Luke's Medical Center
5 min	Q/A	
11h05-11h25	Lessons Learned/Challenges from COVID Vaccination Roll out	Kezia Lorraine H. Rosario, MD Medical Officer IV DOH, Metro Manila Center for Health and Development
10 min	Q/A	
11h40	Group Picture	
12h00-13h00	Lunch	

Session 2	Vaccines & New Technologies
	Chair: Maria Angela Maronilla, M.D.

13h00-13h30	Lecture: Advances in vaccine and immunization technologies	Mayan Uy-Lumandas, MD Head Virology Department, Research Institute for Tropical Medicine (RITM)
5 min	Q/A	
13h30-14h00	Lecture: Understanding mRNA technology and its use in other vaccines	Melvin J. Sanicas, MD, MSc in Infectious Disease Global Vaccine Expert
5 min	Q/A	
14h00-14h30	Lecture: Advocating new vaccines into the National Immunization Program, Philippine experience and best practices	Lulu C. Bravo, MD Professor Emeritus Pediatric Infectious and Tropical Diseases University of the Philippines Manila
5 min	Q/A	
14h30-15h00	Coffee / Tea Break	
15h00-17h00	WORKSHOP Strategies and challenges in improving vaccine coverage	Facilitators: Fr. Dan Vicente Cancino - Executive Secretary of the Catholic Bishops Conference of the Philippines – Episcopal Commission on Health Care (CBCP-ECHC) Dr. Maria Cristina Ignacio- Alberto – Community Pediatrician Dr. Maria Angela Maronilla- Pediatric Infectious Disease Specialist Dr. Mary Antonette Madrid -Pediatric Infectious Disease Specialist
17h00-17h30	Discussion: Speakers / DOH	
19h00	Gala Dinner	

Day 3- Dec 2, 2022

Session 3	Focus on Philippines: EPI Programs key priorities and overview on vaccine prevention strategies
	Chair: Mary Ann C. Bunyi, MD

8h30-9h00	Lecture: The state of the Philippine National Immunization Program	Kim Patrick Tejano, MD DOH National Immunization Program Manager
5 min	Q/A	
9h05-9h35	Importance of Surveillance in the control of Vaccine Preventable Diseases	Alethea R. De Guzman, MD Director IV DOH Epidemiology Bureau
5 min	Q/A	
9h35-10h05	Lecture: Vaccine Hesitancy in the Philippines	Anna Lisa T. Ong-Lim, MD Professor Section Chief, Infectious and Tropical Disease in Pediatrics, UP-PGH
15 min	Panel Discussion	
10h20-11h00	Coffee / Tea Break	

Session 4	WORKSHOP: The stakes on Va	accine introduction and	
	Workshop Lead: Deborah Hall		
11h00-11h30	Practical Session Introductory Lecture & Activity Rollout information: The Art and Science of Communication	Deborah Hall Broadcaster and Media Affairs Consultant, London, UK	
10 min	Q/A		
12h00-13h00	Lunch		
13h00-15h00	WORKSHOP ACTIVITY DESCRIPTION Part One: - importance of building communication strategies into your vaccination campaigns - identifying your target audience - role of media outlets - emotions vs facts Part Two: - perception of TRUST - your role as an ambassador for vaccination - identify your Personal Brand - appear and sound more authoritative & confident through body language and tone - calm nerves and 'anchor' your confidence Part Three: - bring science to life - make it real for people - ABC technique for media interviews - win hearts as well as minds Conclusion - discuss how the learning can be applied in your area	 Workshop Lead: Deborah Ha Facilitators: Anelyn L. Reyes, MD – Pediatric Infectious Disease Specialist Maria Angela Maronilla, MI Pediatric Infectious Disease Specialist Mary Antonette Madrid, MI Pediatric Infectious Disease Specialist 	
15h00-15h45	Group work reconstitution		
15h45	Concluding Remarks	Fatima I. Gimenez, MD President- PIDSP Valentina Picot	

END OF THE PROGRAM

Mérieux Foundation